Over time, the body becomes accustomed to the effects of Darvocet (propoxyphene/acetaminophen). Symptoms of withdrawal could occur if the drug is stopped too quickly. Potential withdrawal symptoms include shakiness, insomnia, diarrhea, and nausea. In order to limit withdrawal from Darvocet, you should not stop taking the medicine "cold turkey." Your healthcare provider can slowly decrease your dose at a rate that helps minimize withdrawal symptoms.
In November 2010, the United States Food and Drug Administration (FDA) withdrew all medications that contain propoxyphene from the market. It has been determined that the risks of propoxyphene outweigh the possible benefits. In particular, the FDA was concerned about the drug's ability to cause serious changes in the heart rhythm, even at normal doses. Pharmacies will no longer sell this medication, and people who take it should stop and ask their healthcare provider for a more suitable pain medication.
Darvocet® (propoxyphene/acetaminophen) is a prescription pain medication. It contains a narcotic (propoxyphene) and may cause withdrawal symptoms if it is stopped too abruptly. Fortunately, Darvocet withdrawal does not usually cause life-threatening problems (unlike some other medications).
Symptoms of withdrawal from Darvocet can vary in intensity and may include:
- Cravings for Darvocet
- Upper respiratory symptoms, such as a runny nose.